Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 46, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 24, 2019, 1:55 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2019, 1:55 PM EDT (17:55 UTC)
- Expired
- Jul 24, 2019, 2:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 5 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:40 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 24, 9:40 AM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 940 AM EDT Wed Jul 24 2019 .UPDATE... No changes needed at this time. West to southwesterly winds are bringing deep tropical moisture over the area with scattered showers and storms forming in the Gulf then moving inland. Highest rainfall amounts will be north of I-4 but the whole west coast of Florida will see a chance of showers today. && .Prev Discussion... /issued 751 AM EDT Wed Jul 24 2019/ AVIATION... Showers and isolated thunderstorms will continue to stream in from the Gulf of Mexico throughout the day today giving us brief MVFR conditions. Winds will be out the west and southwest through the day with gusts up to 20kts possible by late afternoon and last through the evening hours. Showers will be ending by the late evening hours. Prev Discussion... /issued 312 AM EDT Wed Jul 24 2019/ DISCUSSION... An upper/mid level trough swinging through the eastern US today and Thursday is pushing a weak cold front/surface trough into the southeastern US and northern Gulf of Mexico. To the south of this surface trough, westerly to southwesterly flow will continue through Friday, advecting deep tropical moisture across the forecast area, particularly over the Nature Coast. This pattern will favor showers and storms developing over the eastern Gulf of Mexico early each morning and shifting onshore through the morning and afternoon. Upper level support from the trough will enhance these storms today and Thursday, with areas of heavy rain possible as storms train off the Gulf of Mexico. As a result, areal and river flooding will be possible as locations see large rain totals, particularly over the Nature Coast where moisture and upper level support will be most favorable. During the weekend, mid level ridging will build back in from the Atlantic across the Florida Peninsula, while broad surface ridging sets up over the Mid Atlantic region. This will bring back easterly to southeasterly low level flow, holding through early next week. This pattern will favor scattered to numerous storms developing over the interior each afternoon and building towards the west coast through the afternoon and early evening. MARINE... A surface trough digging into the northeastern Gulf of Mexico is setting up westerly to southwesterly winds that will hold through at least Friday. Winds will generally remain less than 15 knots with seas of no more than 3 feet, although locally higher winds and seas are expected in the vicinity of daily thunderstorms. Storms will typically form over the Gulf waters and move onshore through the morning and afternoon hours. High pressure building in north of Florida this weekend will bring a return to easterly winds, turning onshore with the afternoon sea breeze. FIRE WEATHER... Humidity will remain well above critical levels through the next several days. && .Preliminary Point Temps/PoPs... TPA 85 75 87 75 / 60 50 60 50 FMY 89 76 90 75 / 40 20 50 20 GIF 87 74 89 73 / 60 20 70 30 SRQ 87 75 88 75 / 60 40 50 30 BKV 85 72 87 72 / 60 50 60 60 SPG 86 76 87 75 / 60 50 60 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...27/Shiveley UPPER AIR...19/Hurt DECISION SUPPORT...24/Hubbard
In the hours before
Local storm report, Jul 24, 11:27 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1127 AM EDT WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM MARINE TSTM WIND 3 W MACDILL AIR FORCE 27.86N 82.55W
07/24/2019 M39 MPH GMZ830 FL MESONET
MESONET STATION OPTF1 OLD PORT TAMPA, FL.
&&Special weather statement, Jul 24, 1:17 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
117 PM EDT Wed Jul 24 2019
FLZ052-056-057-061-241815-
DeSoto FL-Highlands FL-Polk FL-Hardee FL-
117 PM EDT Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIGHLANDS...HARDEE...
SOUTHEASTERN POLK AND NORTHERN DESOTO COUNTIES UNTIL 215 PM EDT...
At 117 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wauchula to near Ona to 9 miles east of
Myakka City. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sebring, Avon Park, Wauchula, Lake Placid, Sebring Regional Airport,
Sylvan Shores, Lake Istokpoga, Sweetwater, Zolfo Springs, Cornwell,
Limestone, Sebring Shores, Lake Josephine, Lorida, Avon Park
Executive Airport, Avon Park Air Force Range, Gardner and Crewsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2731 8203 2768 8175 2777 8118 2774 8116
2773 8117 2771 8115 2767 8115 2766 8113
2764 8114 2760 8114 2755 8121 2749 8121
2744 8114 2741 8114 2739 8112 2738 8107
2736 8103 2734 8105 2731 8103 2730 8100
TIME...MOT...LOC 1717Z 266DEG 32KT 2762 8177 2747 8185 2735 8201
TBWSpecial weather statement, Jul 24, 1:25 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
125 PM EDT Wed Jul 24 2019
FLZ139-142-239-242-241800-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
125 PM EDT Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CITRUS AND SOUTHEASTERN
LEVY COUNTIES UNTIL 200 PM EDT...
At 124 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Crystal River Airport, or 12 miles northwest of
Homosassa Springs, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Beverly Hills, Homosassa Springs, Crystal River Airport, Black
Diamond, Inglis, Arbor Lakes, Citronelle, Crystal Manor, Crystal
Oaks, River Lakes Manor, Citrus Springs, Pine Ridge, Stokes Ferry,
Brent Wood, Citrus Hills and Lecanto.
LAT...LON 2924 8251 2922 8249 2921 8254 2904 8254
2904 8251 2905 8249 2905 8246 2901 8242
2902 8240 2898 8232 2894 8230 2878 8272
2886 8279 2892 8277 2902 8284
TIME...MOT...LOC 1724Z 237DEG 22KT 2890 8271
TBWSpecial weather statement, Jul 24, 1:27 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
127 PM EDT Wed Jul 24 2019
FLZ050-241815-
Pinellas FL-
127 PM EDT Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINELLAS COUNTY UNTIL
215 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Pete Beach, or 7 miles west of Saint Petersburg, moving east at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tampa, Largo, Pinellas Park, Seminole, Downtown Saint Petersburg,
Saint Petersburg, St. Petersburg, St. Pete Beach, Bay Pines, South
Highpoint, Tierra Verde, Gandy, Feather Sound, West And East Lealman,
Gulfport, Treasure Island, Kenneth City, South Pasadena, Madeira
Beach and Redington Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2800 8259 2797 8258 2797 8261 2796 8257
2794 8257 2790 8254 2789 8254 2787 8253
2786 8255 2786 8254 2785 8255 2783 8253
2764 8261 2761 8280 2780 8288
TIME...MOT...LOC 1727Z 249DEG 22KT 2773 8279
TBWLocal storm report, Jul 24, 1:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
149 PM EDT WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST 7 NW PALMETTO 27.60N 82.65W
07/24/2019 M45 MPH GMZ830 FL MESONET
MESONET STATION XSKY SKYWAY FISHING PIER.
&&Special weather statement, Jul 24, 1:51 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
151 PM EDT Wed Jul 24 2019
FLZ052-056-151-155-251-255-241830-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-Polk FL-
Hardee FL-Inland Hillsborough FL-
151 PM EDT Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEE...
NORTHEASTERN MANATEE...SOUTHEASTERN HILLSBOROUGH AND SOUTHWESTERN
POLK COUNTIES UNTIL 230 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ruskin, or 8 miles southeast of Downtown Saint Petersburg, moving
northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tampa, Lakeland, Plant City, Fish Hawk, Brandon, Greater Sun Center,
Memphis, Lakeland Linder Airport, Medulla, Riverview, Ruskin,
Parrish, Palm River-Clair Mel, Mulberry, Bowling Green, Alafia River
State Park, Fort Lonesome, Plant City Airport, Boyette and Winston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2778 8254 2780 8257 2810 8202 2765 8179
2754 8257 2768 8262
TIME...MOT...LOC 1750Z 242DEG 33KT 2771 8253
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:36 AM EDT | Special Marine Warning | TBW | 54 min | |
| Jul 24, 10:08 AM EDT | Special Weather Statement | TBW | Pinellas | 22 min |
| Jul 24, 10:21 AM EDT | Special Marine Warning | TBW | 39 min | |
| Jul 24, 10:38 AM EDT | Special Weather Statement | TBW | Citrus | 37 min |
| Jul 24, 1:17 PM EDT | Special Weather Statement | TBW | Hardee, Highlands | 58 min |
| Jul 24, 1:21 PM EDT | Special Marine Warning | TBW | 54 min | |
| Jul 24, 1:25 PM EDT | Special Weather Statement | TBW | Citrus | 35 min |
| Jul 24, 1:27 PM EDT | Special Weather Statement | TBW | Pinellas | 48 min |
| Jul 24, 1:48 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 27 min |
| Jul 24, 1:51 PM EDT | Special Weather Statement | TBW | Hillsborough | 39 min |
| Jul 24, 2:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jul 24, 2:29 PM EDT | Special Weather Statement | TBW | Hardee, Manatee, Polk | 61 min |
| Jul 24, 3:30 PM EDT | Special Weather Statement | TBW | Polk | 30 min |
| Jul 24, 4:33 PM EDT | River Flood Warning | TBW | Hillsborough | 5 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.